MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT ROUND 15FR; CATHETER, IRRIGATION

CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT ROUND 15FR; CATHETER, IRRIGATION
Model Number SU130-1323
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since may 2016 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue is reported from this catalog in the last 12 months.Root cause for the reported concern cannot be identified with the amount of information available.It was concluded for samples evaluated from incidents investigated in other product codes for the same condition that this type of failure is commonly cause by product mishandling during surgical procedure.  as preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu). ¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue in-growth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
Patient underwent surgery on (b)(6) 2017 for an evacuation of abdominal pelvic abscess, lysis of adhesion's and wound debridement.Two abdominal drains were placed.On (b)(6) 2017, the surgeon was removing the drains as planned when the left sided drain broke, leaving the distal end in the abdomen.The patient returned to surgery on (b)(6) 2017 to remove the piece of drain.She was discharged home on (b)(6) 2017.

Brand Name
DRAIN JACKSON PRATT ROUND 15FR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6558630
Report Number1423537-2017-00091
Device Sequence Number74811
Product Code GBX
UDI-Device Identifier10885380064067
UDI-Public10885380064067
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-1323
Device Catalogue NumberSU130-1323
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight80